Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 8, NWS Corpus Christi, TX

March 2, 200811 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at Mar 2, 2008, 5:07 AM CST for 11 counties in Texas. It took effect at Mar 2, 2008, 11:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 2, 2008, 5:07 AM CST (11:07 UTC)
In effect from
Mar 2, 2008, 11:00 AM CST
Expired
Mar 2, 2008, 8:00 PM CST
In force
9 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, Live Oak County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 44 km from the middle of the area, began a volume at 11:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 11.1 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2008-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 108 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2008-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
108 J/kg
Mixed-layer CIN
-219 J/kg
Mixed-layer LCL
1193 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KCRP 021107
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
507 AM CST SUN MAR 2 2008

TXZ231>234-241>247-030000-
/O.NEW.KCRP.WI.Y.0008.080302T1700Z-080303T0000Z/
LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES-
SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...BEEVILLE...
SKIDMORE...GOLIAD...VICTORIA...ALICE...PREMONT...KINGSVILLE...
CORPUS CHRISTI...ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...
ARANSAS PASS...SINTON...MATHIS...ROCKPORT...REFUGIO...WOODSBORO...
PORT LAVACA...PORT OCONNOR...SEADRIFT
507 AM CST SUN MAR 2 2008

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON. 

A STRONG UPPER LEVEL DISTURBANCE WILL APPROACH TEXAS FROM THE
NORTHWEST TODAY AND TONIGHT. IN RESPONSE...STRONG SOUTHEAST WIND
WILL DEVELOP ALOFT BEGINNING TODAY. AS TEMPERATURES INCREASE
DURING THE MID MORNING AND EARLY AFTERNOON HOURS...STRONGER WIND
ALOFT WILL MIX TOWARD THE SURFACE. AS A RESULT...SOUTHEAST WIND 25
TO 35 MPH...WITH FREQUENT GUSTS...WILL DEVELOP.

MOTORISTS IN HIGH PROFILE VEHICLES ARE URGED TO USE EXTREME
CAUTION WHEN DRIVING IN THESE WIND CONDITIONS. RESIDENTS SHOULD
SECURE OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS THAT CAN BE
BLOWN ABOUT BY THE WIND. CONSTRUCTION WORKERS SHOULD USE EXTREME
CAUTION AS WIND SPEEDS WILL BE GREATER ABOVE THE SURFACE.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH.

$$

87
2 follow-up statements
000 
WWUS74 KCRP 022126
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
326 PM CST SUN MAR 2 2008

TXZ231>234-241>247-030200-
/O.EXT.KCRP.WI.Y.0008.000000T0000Z-080303T0200Z/
LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES-
SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...BEEVILLE...
SKIDMORE...GOLIAD...VICTORIA...ALICE...PREMONT...KINGSVILLE...
CORPUS CHRISTI...ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...
ARANSAS PASS...SINTON...MATHIS...ROCKPORT...REFUGIO...WOODSBORO...
PORT LAVACA...PORT OCONNOR...SEADRIFT
326 PM CST SUN MAR 2 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM CST THIS EVENING. 

A VIGOROUS LOW PRESSURE SYSTEM CONTINUES TO APPROACH TEXAS FROM
THE NORTHWEST. IN RESPONSE...STRONG SOUTHEAST WINDS HAVE DEVELOPED
ACROSS THE ENTIRE COASTAL BEND AND COASTAL PLAINS AREAS OF SOUTH
TEXAS. WINDS SPEEDS HAVE BEEN RANGING FROM 25 TO 35 MPH THIS
AFTERNOON AND GUSTS OF 40 TO 50 MPH HAVE BEEN COMMON. THESE STRONG
WIND SPEEDS WILL CONTINUE INTO THE EARLY EVENING HOURS BEFORE
WEAKENING SLIGHTLY AFTER SUNSET. A STRONG COLD FRONT WILL MOVE
OFFSHORE AROUND MID DAY MONDAY. WIND ADVISORIES WILL LIKELY BE
REQUIRED ONCE AGAIN AS WINDS ARE EXPECTED TO SHIFT NORTHWEST AT
AROUND 25 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH POSSIBLE.

MOTORISTS IN HIGH PROFILE VEHICLES ARE URGED TO USE EXTREME
CAUTION WHEN DRIVING IN THESE WIND CONDITIONS. RESIDENTS SHOULD
SECURE OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS THAT CAN BE
BLOWN ABOUT BY THE WIND. CONSTRUCTION WORKERS SHOULD USE EXTREME
CAUTION AS WIND SPEEDS WILL BE GREATER ABOVE THE SURFACE.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH.

$$

MJG
000 
WWUS74 KCRP 030222 AAA
NPWCRP

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
822 PM CST SUN MAR 2 2008


TXZ231>234-241>247-030330-
/O.EXP.KCRP.WI.Y.0008.000000T0000Z-080303T0200Z/
LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES-
SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...BEEVILLE...
SKIDMORE...GOLIAD...VICTORIA...ALICE...PREMONT...KINGSVILLE...
CORPUS CHRISTI...ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...
ARANSAS PASS...SINTON...MATHIS...ROCKPORT...REFUGIO...WOODSBORO...
PORT LAVACA...PORT OCONNOR...SEADRIFT
822 PM CST SUN MAR 2 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

ALTHOUGH WINDY CONDITIONS WILL PERSIST OVER THE EASTERN HALF OF
SOUTH TEXAS TONIGHT...OVERALL AVERAGE WIND SPEEDS ARE EXPECTED TO
REMAIN BELOW 30 MPH AND GUSTS WILL BE BELOW 40 MPH. THUS...THE
WIND ADVISORY WAS ALLOWED TO EXPIRE. SOUTH TO SOUTHEAST WINDS
TONIGHT WILL AVERAGE BETWEEN 15 AND 30 MPH OVER MOST AREAS...SO
RESIDENTS SHOULD CONSIDER KEEPING LOOSE OBJECTS SECURED DURING THE
OVERNIGHT HOURS. 

ALSO...A STRONG COLD FRONT IS EXPECTED TO MOVE INTO SOUTH TEXAS
MONDAY. STRONG NORTHWEST WINDS AVERAGING BETWEEN 20 TO 30
MPH...AND POSSIBLY HIGHER OVER THE COASTAL COUNTIES...ARE
EXPECTED BEHIND THE FRONT. WIND GUSTS AT TIMES MAY ALSO REACH OR
EXCEED 40 MPH OVER SOME LOCATIONS. THEREFORE...A WIND ADVISORY MAY
BE NECESSARY FOR MONDAY AFTERNOON. 

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER
UPDATES ON THIS SITUATION.

$$

GW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Mar 2, 4:08 AM CST, 59 minutes earlier.

Area forecast discussion, Mar 2, 4:08 AM CST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
408 AM CST SUN MAR 2 2008

.SHORT-TERM (TODAY THROUGH MONDAY)...ANTICIPATE SHOWER ACTIVITY OVR
THE CWFA TDA BASED ON THE 300K CONDENSATION PRESSURE DEFICITS.
INTRODUCED ISOLD THUNDERSTORMS OVR THE NERN SECTION BASED ON LOWER
CIN/NEGATIVE LI BY 18Z SUN...FROM THE GFS. WITH RESPECT TO THE
DEVELOPING UPPER DISTURBANCE CURRENTLY MOVG ACRS THE ROCKIES...THE
GFS ENSEMBLES ADD CREDENCE TO THE TIMING/PSN OF THE GFS
DETERMINISTIC SOLN. SYNOPTIC SCALE ASCENT EXPECTED TO ENTER THE CWFA
FROM THE NW BY EARLY MONDAY. THE GFS/NAM PROG A STG LOW LEVEL JET
WITH 925MB 30-40KT WIND OVR THE ERN CWFA TDA/TNGT IN ADVANCE OF THIS
SYSTEM. VERTICAL MIXING OF STG WIND ALOFT (BASED ON MAX TEMPS TDA)
COMBINED WITH MSLP GRADIENT IN ADVANCE OF THE DISTURBANCE SHOULD
RESULT IN WINDY CONDITIONS TDA. WIND ADVISORY CONDITIONS EXPECTED
OVR THE ERN CWFA TDA. CONCUR WITH THE GFS PROG OF BRN VALUES IN THE
SUPERCELLULAR CATEGORY (FOR SFC-BASED CONVECTION) WHEN THUNDERSTORMS
ARE EXPECTED LATE SUNDAY/MONDAY. CAVEAT...STG CIN OVR THE SRN CWFA
MAY PRECLUDE SFC BASED CONVECTION. YET...ELEVATED CONVECTION
EXPECTED AT THE VERY LEAST. BASED ON WEAKER CIN MAGNITUDES OVR THE
NERN CWFA...SFC BASED CONVECTION MAY OCCUR. WL INTRODUCE THE WORDING
OF STG THUNDERSTORMS FOR THE NERN CWFA FOR EARLY MONDAY.

&&

.MARINE...VERTICAL MIXING OF MOMENTUM ASSOCIATED WITH A STG LOW
LEVEL JET/INCREASING MSLP GRADIENT WL CONTRIBUTE TO SCA CONDITIONS
TDA/TNGT OVR THE WATERS. STG OFFSHORE FLOW EXPECTED AFTER FROPA
MONDAY. ANTICIPATE GALE CONDITIONS MONDAY AFTN WHEN CONSIDERING THE
COMBINATION OF COLD AIR (BASED ON 1000-500MB THICKNESS) AND WARM SST
VALUES.

&&

.FIRE WEATHER...EXPECT CONDITIONS TO APPROACH RED FLAG WARNING
CRITERIA THIS AFTN OVR THE EXTREME WRN CWFA. WL ISSUE A RED FLAG
WARNING. EXPECT RED FLAG CONDITIONS AREAWIDE MONDAY AFTN AFTER FROPA
AND WL ISSUE A FIRE WEATHER WATCH FOR MON AFTN.

&&

.AVIATION...PREDOMINATE MVFR CONDITIONS EXPECTED AREAWIDE TDA/TNGT...
WITH VFR CONDITIONS DEVELOPING AFTER FROPA MONDAY. IFR CONDITIONS
ANTICIPATED NEAR CONVECTION TNGT/MON.

&&

.LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...MONDAY NIGHT MN TEMPS
WILL BE MUCH COLDER IN THE WAKE OF A STRONG CF. QUESTION IS JUST HOW
LOW WILL MN TEMPS DIP TO? DEWPOINTS ARE EXPECTED TO BE AROUND 20
DEGREES ACROSS MUCH OF THE INLAND AREAS...AND SKIES WILL BE
CLRG...HOWEVER WIND SPEEDS MAY INHIBIT RADIATIONAL COOLING. THE
WINDS ARE EXPECTED TO DIMINISH OVRNITE BUT THE FCSTD GRADIENT STILL
LOOKS TIGHT AND 925MB WINDS ARE PROGD TO BE IN 20-25 KNOT RANGE BY
12Z TUE. FEEL MODELS ARE TOO LOW WITH SFC WIND SPEEDS AND HAVE
BUMPED THEM UP A COUPLE OF KNOTS FOR MON NIGHT/TUE MORNING. MOS
GUIDANCE VARIED BY AROUND 10 DEGREES FOR THE MN TEMPS...BUT LEANED
TOWARD THE COLDER GUIDANCE VALUES. THEREFORE WENT WITH TEMPS RIGHT
AROUND THE FREEZING MARK ACROSS THE NRN COUNTIES FROM LASALLE TO VCT
FOR TUE MORN. WINDS ACROSS THE COASTAL WATERS WILL REMAIN ON THE
HIGH END SCA OR POSSIBLY BORDERLINE GALE FOR LATE MON
NIGHT...DECREASING TOWARD TUE MORNING AS SFC HIGH SETTLES ACROSS S
TX. TUE/WED WILL BE A TRANSITION TO WARMER MORE HUMID CONDITIONS
WITH RETURN FLOW. A WEAK FRONT MOVES ACROSS S TX ON WED WITH
REINFORCING STRONG CF THU NIGHT. THERE IS A SLIGHT CHC FOR -SHRA
WITH THE WED FRONT ACROSS THE NRN CWA...HOWEVER CHCS INCREASE THU
AND THU NIGHT AHD AND ALONG THE STRONGER FRONT PER THE GFS. THE
ECMWF IS MUCH DRIER BUT LEANED TOWARD THE GFS SOLN AS FEEL
SUFFICIENT MOISTURE WILL BE IN PLACE BUT DIDNT WANT TO LOWER POPS
TO AVOID FLIP FLOPPING FCST. WILL TWEAK POPS AS CONFIDENCE INCREASES
WITH LATER RUNS. CONTD WITH DRYING TREND FRI/SAT. LATEST MEX TEMPS
WHERE COOLER THAN PREVIOUS RUN FOR FRI/SAT. HAVE LOWERED TEMPS FOR
THAT TIME FRAME BUT NOT AS MUCH AS THE MEX.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    78  68  71  36  72  /  20  20  20  10   0
VICTORIA          77  65  65  31  69  /  20  30  50  10   0
LAREDO            88  63  63  39  75  /  20  20  10   0   0
ALICE             83  66  68  35  73  /  20  20  20  10   0
ROCKPORT          71  68  69  43  70  /  20  30  30  10   0
COTULLA           85  61  61  32  73  /  20  30  10   0   0
KINGSVILLE        82  68  70  37  72  /  20  20  20  10   0
NAVY CORPUS       72  69  70  44  69  /  20  20  20  10   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON
     FOR THE FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...DUVAL...
     GOLIAD...JIM WELLS...KLEBERG...LA SALLE...LIVE OAK...
     MCMULLEN...NUECES...REFUGIO...SAN PATRICIO...VICTORIA...
     WEBB.

     WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
     FOR THE FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...GOLIAD...
     JIM WELLS...KLEBERG...LIVE OAK...NUECES...REFUGIO...SAN
     PATRICIO...VICTORIA.

     RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR
     THE FOLLOWING ZONES: LA SALLE...WEBB.

GM...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 12 PM CST MONDAY
     FOR THE FOLLOWING ZONES: WATERS BAFFIN BAY TO PORT ARANSAS
     20 TO 60 NM...WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO MIDNIGHT CST
     TONIGHT FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM
     BAFFIN BAY TO PORT ARANSAS...BAYS AND WATERWAYS FROM PORT
     ARANSAS TO PORT OCONNOR...COASTAL WATERS BAFFIN BAY TO
     PORT ARANSAS OUT 20 NM...COASTAL WATERS PORT ARANSAS TO
     MATAGORDA SHIP CHANNEL OUT 20 NM.

&&

WC/87...SHORT TERM
TE/81...LONG TERM

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 4:23 AM CSTFire Weather WatchCRPAransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more11 hr
Mar 2, 4:23 AM CSTRed Flag WarningCRPLa Salle, Webb14 hr
Mar 2, 6:44 AM CSTMarine Weather StatementCRP43 hr
Mar 2, 3:05 PM CSTRed Flag WarningCRPAransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more32 hr

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.